Alert archive / Nebraska / Wind Advisories in 2020
Wind Advisory 18, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Dec 22, 2020, 1:02 PM CST for 19 counties in Nebraska; 7 counties in Iowa. It took effect at Dec 23, 2020, 6:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 1:02 PM CST (19:02 UTC)
- In effect from
- Dec 23, 2020, 6:00 AM CST
- Expired
- Dec 23, 2020, 9:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
All 26 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Butler County, NE, Cass County, NE, Colfax County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 43 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 534 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856 WWUS73 KOAX 221902 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 102 PM CST Tue Dec 22 2020 IAZ055-056-069-079-080-090-091-NEZ042>045-050>053-065>068-078- 088>093-230315- /O.NEW.KOAX.WI.Y.0018.201223T1200Z-201224T0300Z/ Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha- Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 102 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest Iowa. * WHEN...From 6 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
270 WWUS73 KOAX 230220 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 820 PM CST Tue Dec 22 2020 IAZ055-056-069-079-080-090-091-NEZ042>045-050>053-065>068-078- 088>093-231030- /O.CON.KOAX.WI.Y.0018.201223T1200Z-201224T0300Z/ Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha- Pawnee-Richardson- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 820 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest Iowa. * WHEN...From 6 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
769 WWUS73 KOAX 230453 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1053 PM CST Tue Dec 22 2020 IAZ055-056-069-NEZ042>045-050>053-230600- /O.CAN.KOAX.WI.Y.0018.201223T1200Z-201224T0300Z/ Harrison-Shelby-Pottawattamie-Platte-Colfax-Dodge-Washington- Butler-Saunders-Douglas-Sarpy- Including the cities of Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Columbus, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, and La Vista 1053 PM CST Tue Dec 22 2020 ...WIND ADVISORY IS CANCELLED... $$ IAZ079-080-090-091-NEZ065>068-078-088>093-231300- /O.CON.KOAX.WI.Y.0018.201223T1200Z-201224T0300Z/ Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1053 PM CST Tue Dec 22 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central, northeast and southeast Nebraska and southwest Iowa. * WHEN...From 6 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
038 WWUS73 KOAX 231003 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 403 AM CST Wed Dec 23 2020 IAZ079-NEZ065>067-078-231115- /O.CAN.KOAX.WI.Y.0018.201223T1200Z-201224T0300Z/ Mills-Seward-Lancaster-Cass-Saline- Including the cities of Glenwood, Seward, Milford, Lincoln, Plattsmouth, Crete, and Wilber 403 AM CST Wed Dec 23 2020 $$ IAZ080-090-091-NEZ068-088>093-231815- /O.CON.KOAX.WI.Y.0018.201223T1200Z-201224T0300Z/ Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Nebraska City, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 403 AM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Nebraska and southwest Iowa. * WHEN...From 6 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Albright
889 WWUS73 KOAX 231005 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 405 AM CST Wed Dec 23 2020 IAZ080-090-091-NEZ068-088>093-231815- /O.CON.KOAX.WI.Y.0018.201223T1200Z-201224T0300Z/ Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Nebraska City, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 405 AM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Nebraska and southwest Iowa. * WHEN...From 6 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Albright
719 WWUS73 KOAX 231621 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1021 AM CST Wed Dec 23 2020 IAZ080-090-091-NEZ068-088>093-240030- /O.CON.KOAX.WI.Y.0018.000000T0000Z-201224T0300Z/ Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Nebraska City, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1021 AM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...In Nebraska, Johnson, Otoe, Pawnee, Richardson, Gage, Jefferson and Nemaha Counties. In Iowa, Page, Fremont and Montgomery Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Some snow could accompany the strong winds which could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
239 WWUS73 KOAX 232059 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 259 PM CST Wed Dec 23 2020 IAZ080-090-091-NEZ068-088>093-240300- /O.CON.KOAX.WI.Y.0018.000000T0000Z-201224T0300Z/ Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Nebraska City, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 259 PM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...In Nebraska, Johnson, Otoe, Pawnee, Richardson, Gage, Jefferson and Nemaha Counties. In Iowa, Page, Fremont and Montgomery Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Snow and blowing snow will also accompany the wind which will create areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
301 WWUS73 KOAX 240303 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 903 PM CST Wed Dec 23 2020 IAZ080-090-091-NEZ068-088>093-240415- /O.EXP.KOAX.WI.Y.0018.000000T0000Z-201224T0300Z/ Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Nebraska City, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 903 PM CST Wed Dec 23 2020 ...WIND ADVISORY HAS EXPIRED... Northwest winds 15 to 25 mph though are expected through the nighttime hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:47 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 22, 11:47 AM CST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1147 AM CST Tue Dec 22 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 400 AM CST Tue Dec 22 2020 At 400 AM, a broad shield of cirrus stretched from the High Plains to central Iowa (an harbinger of the approaching storm system). Meanwhile at the surface, winds were light out of the south and temperatures were hovering in the upper 20s and lower 30s across the region. Rest of Today: The surface pressure gradients will tighten over the Plains today as a strong shortwave induces rapid pressure falls (lee cyclogenesis) from eastern Montana to the Black Hills. The tightening gradients should increase southerly flow and combine with a well mixed boundary layer in the lowest 4,000 ft to produce gusty south winds this afternoon. Peak wind gusts of 30 to 40 mph are anticipated between 11 AM and 4 PM today. Temperatures should also be well above average (+18 to 24 degrees) as WAA leads to 24 hour temperatures increases in the surface to 850 mb layer of roughly 5 degrees C. Afternoon highs should to reach the mid 50s for most, with locations near the KS/NE border topping out around 60 degrees. Tonight through Thursday Regional weather will become unsettled during this period, as the aforementioned strong shortwave tracks through the Northern Plains. This should drive colder air southward, with an initial cold frontal passage tonight, then a secondary front arriving Wednesday morning. Guidance continues to suggest the secondary front will be associated with strong low level flow (850 mb winds of 45 to 60 kt) and a well mixed boundary layer bellow 6,000 ft AGL. Hence we continue to have high confidence in the occurrence of strong northerly winds Wednesday afternoon (peak gusts 45 to 55 mph). For the time being it looks like most of the region will need a Wind Advisory Wednesday, though part of northeast Nebraska could touch High Wind Warning criteria for a couple hours. Per coordination with neighboring WFOs, decided to let the day shift handle any wind products. Confidence in Wednesday's snow potential is lower, though ensemble trends have slightly increased snow amounts since this time yesterday (especially across northeast Nebraska). The current forecast suggests less than an inch for most of the region, with trace to 3 inches possible in northeast Nebraska. No winter weather products were issued this morning due to the level of forecaster confidence. Any snowfall will come to an end by Wednesday evening, through wind will remain breezy into the day on Thursday (peak gusts 25 to 35 mph). This will combine with temperatures in the upper teens and lower 20s to produce near zero wind chills for Christmas Eve. Christmas & The Weekend Temperatures should rebound Friday and Saturday as northwest flow aloft becomes more zonal. Expect highs in the 40s and dry weather both day. The next shortwave trough should arrive in the Plains Sunday. Ensembles don't support precipitation with this system for the time being, though it should still bring slightly cooler weather to the region Sunday (highs falling back into the 30s). && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1134 AM CST Tue Dec 22 2020 This TAF period is expected to be a breezy one, with gusts over 30 kts already being observed today while more are expected tomorrow. Early indications from a few forecast models suggest that the gusty winds may be stronger tomorrow and more widespread, but for this TAF period we have them at the same level between the two days while the models zero in on the details. Wind shear will be another concern overnight as surface winds die down somewhat while the low level jet out of the southeast rips at 45 to 50 knots at FL020. Ceilings and visibilities are expected to remain VFR until sunrise tomorrow and some MVFR ceilings move into the area from the northwest. There is also a chance for some snow tomorrow along with the cold front passage and again later in the morning, but there is still quite a bit of disagreement on its placement at this time. Any snow that does fall with the strong northwesterly winds will greatly reduce visibilities and make for treacherous runway conditions. As of right now, the best chances for snow will be further north closer to KOFK, but there is still the possibility for KOMA and KLNK to join the fun. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Albright AVIATION...Petersen
Hazardous weather outlook, Dec 22, 4:56 AM CST, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 456 AM CST Tue Dec 22 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 456 AM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Southerly winds will gust 30 to 40 mph this afternoon, leading to high fire dangers. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong north winds will affect the region Wednesday, with peak gusts in the 45 to 55 mph range. Winds will affect travel for high profile vehicles, especially along Interstate 80. Light snow is also expected with 1 to 2 inch accumulations possible in northeast Nebraska, and 0 to 1 inches possible elsewhere. A few roads could become slick in time for the Wednesday morning commute. Blowing snow may also reduce visibility at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Albright
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 1:02 PM CST | Winter Weather Advisory | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 13 more | 10 hr |
Nearby
Wind Advisories in Nebraska, 2020Wind Advisories in Iowa, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.